Alert archive / Georgia / Tornado Warnings in 2011
Tornado Warning 92, NWS Atlanta, GA
NWS Atlanta, GA issued this tornado warning at Sep 5, 2011, 6:07 PM EDT for Jasper County, Jones County, Putnam County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2011, 6:07 PM EDT (22:07 UTC)
- Expired
- Sep 5, 2011, 6:31 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Jasper County, GA, Jones County, GA, Putnam County, GA
The radar
The Robins AFB radar (KJGX), 56 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 3:42 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
824
WFUS52 KFFC 052207
TORFFC
GAC159-169-237-052245-
/O.NEW.KFFC.TO.W.0092.110905T2207Z-110905T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
607 PM EDT MON SEP 5 2011
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN JASPER COUNTY IN CENTRAL GEORGIA
NORTHWESTERN JONES COUNTY IN CENTRAL GEORGIA
SOUTHWESTERN PUTNAM COUNTY IN CENTRAL GEORGIA
* UNTIL 645 PM EDT
* AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ROUND
OAK...MOVING NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HILLSBORO...ADGATEVILLE...STANFORDVILLE...PIEDMONT AND WILLARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO A
BASEMENT OR INTERIOR ROOM ON THE GROUND FLOOR. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING
FOR NORTHERN GEORGIA.
&&
LAT...LON 3300 8362 3306 8375 3307 8375 3336 8362
3327 8339
TIME...MOT...LOC 2207Z 209DEG 37KT 3310 8365
$$3 follow-up statements
547 WWUS52 KFFC 052218 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 618 PM EDT MON SEP 5 2011 GAC159-169-237-052245- /O.CON.KFFC.TO.W.0092.000000T0000Z-110905T2245Z/ PUTNAM GA-JONES GA-JASPER GA- 618 PM EDT MON SEP 5 2011 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR SOUTHEASTERN JASPER...NORTHWESTERN JONES AND SOUTHWESTERN PUTNAM COUNTIES... AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ROUND OAK...MOVING NORTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HILLSBORO...ADGATEVILLE...STANFORDVILLE AND PIEDMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR NORTHERN GEORGIA. && LAT...LON 3305 8358 3310 8373 3336 8362 3327 8339 TIME...MOT...LOC 2218Z 203DEG 22KT 3313 8364 $$
391 WWUS52 KFFC 052225 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 PM EDT MON SEP 5 2011 GAC169-052235- /O.CAN.KFFC.TO.W.0092.000000T0000Z-110905T2245Z/ JONES GA- 625 PM EDT MON SEP 5 2011 ...THE TORNADO WARNING FOR NORTH CENTRAL JONES COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE EARLIER WARNING HAS MOVED OUT OF THE COUNTY. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR NORTHERN GEORGIA. LAT...LON 3318 8347 3315 8371 3336 8362 3327 8339 TIME...MOT...LOC 2225Z 203DEG 22KT 3317 8362 $$ GAC159-237-052245- /O.CON.KFFC.TO.W.0092.000000T0000Z-110905T2245Z/ PUTNAM GA-JASPER GA- 625 PM EDT MON SEP 5 2011 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR SOUTHEASTERN JASPER AND SOUTHWESTERN PUTNAM COUNTIES... AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HILLSBORO...MOVING NORTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ADGATEVILLE...STANFORDVILLE AND PIEDMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR NORTHERN GEORGIA. && LAT...LON 3318 8347 3315 8371 3336 8362 3327 8339 TIME...MOT...LOC 2225Z 203DEG 22KT 3317 8362 $$
714 WWUS52 KFFC 052231 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 631 PM EDT MON SEP 5 2011 GAC159-237-052240- /O.CAN.KFFC.TO.W.0092.000000T0000Z-110905T2245Z/ PUTNAM GA-JASPER GA- 631 PM EDT MON SEP 5 2011 ...THE TORNADO WARNING FOR SOUTHEASTERN JASPER AND SOUTHWESTERN PUTNAM COUNTIES IS CANCELLED... THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SUSPECTED TO BE PRODUCING A TORNADO. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH AND VERY HEAVY RAIN ARE STILL POSSIBLE WITH THIS STORM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT MONDAY EVENING FOR NORTHERN GEORGIA. LAT...LON 3318 8347 3315 8371 3336 8362 3327 8339 TIME...MOT...LOC 2230Z 203DEG 22KT 3320 8361 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this tornado warning went out at Sep 5, 4:16 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 5, 4:16 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 416 PM EDT MON SEP 5 2011 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... STAYING BUSY WITH REMNANTS OF LEE. POP FORECAST STRAIGHT FORWARD THROUGH THE NEXT 24 TO 36 HOURS OR SO...WITH CATEGORICAL POPS ACROSS MUCH OF THE AREA. MODELED SHEAR STILL EXPECTED TO RISE AS LOW TRACKS NORTHEAST INTO THE TN VALLEY THROUGH TOMORROW...AND INTERACTS WITH FRONTAL BOUNDARY THERE. WITH SHEAR AND HELICITY INCREASING...EXPECT ISOLATED TORNADOES TO CONTINUE TONIGHT AND INTO THE OVERNIGHT HOURS. IN THIS ENVIRONMENT...TORNADOES WILL GENERALLY BE WEAK AND SHORT-LIVED...AND MAY HAVE VERY SHORT LEAD TIMES. IT IS IMPORTANT TO STAY UP TO DATE ON THE LATEST INFORMATION. AS OF 4 PM...MUCH OF NORTH AND CENTRAL GEORGIA WAS UNDER A TORNADO WATCH UNTIL 11 PM MONDAY. HEAVY RAIN AND FLASH FLOODING CONTINUES TO BE A PRIMARY THREAT. SEE THE HYDROLOGY SECTION BELOW FOR ADDITIONAL INFORMATION. WINDS ARE EXPECTED TO BE JUST BELOW ADVISORY CRITERIA THROUGH TUESDAY. HAVE GONE WITH 15 TO 20 MPH SUSTAINED WINDS...WITH GUSTS UP TO 30 MPH THROUGH TUESDAY. DRY SLOT PROGGED TO MOVE INTO GEORGIA TUESDAY MORNING...BUT BELIEVE DEW POINTS TO BE A LITTLE TOO LOW. REMNANTS OF LEE TRACKS INTO THE TN VALLEY BY EARLY WEDNESDAY...AND THEN INTO THE OHIO VALLEY BY THURSDAY. THIS LOW DANCES AROUND THE MID WEST THROUGH THE REST OF THE WEEK AS IT GETS ABSORBED INTO THE OVERALL FLOW WITH KATIA APPROACHING. HAVE CONTINUED SLIGHT CHANCE TO CHANCE POPS ACROSS NORTH GEORGIA THROUGH THE REMAINDER OF THE SHORT TERM AS MOISTURE COULD REMAIN ACROSS PORTIONS OF NORTH GEORGIA. OVERALL QPF IS LOW. TEMPERATURES CONTINUE TO BE BELOW NORMAL THROUGH THE SHORT TERM. MODEL DEW POINTS SEEM A LITTLE LOW GIVEN THE PATH OF LEE...AND AS A RESULT...BELIEVE GUIDANCE TEMPERATURES TO BE TOO LOW. HAVE SIDED WITH WARMER THAN GUIDANCE TEMPERATURES FOR TUESDAY LOWS...AND CLOSER TO THE LOCAL BIAS CORRECTED VALUES. MILD TEMPERATURES CONTINUE TUESDAY AFTERNOON...WITH HIGHS IN THE 70S. EXPECT TO SEE COOLER LOWS FOR WEDNESDAY MORNING...WITH LOWER DEW POINTS AND DRIER CONDITIONS MORE APPROPRIATE. 31 .LONG TERM /THURSDAY THROUGH MONDAY/... UNSETTLED CONDITIONS EXPECTED FOR THE LONG TERM...ESPECIALLY ACROSS NORTH GEORGIA WITH SEVERAL MODELS CONTINUING TO SHOW MOISTURE ACROSS NORTH GEORGIA. EXTENDED MODELS SHOWING VARIOUS TROPICAL LOWS DEVELOPING THROUGH THE WEEKEND AND INTO NEXT WEEK...BUT WILL HAVE TO WAIT FOR BETTER MODEL CONSENSUS BEFORE WE CAN JUMP ON ANYTHING. 31 && .HYDROLOGY... RAINFALL AMOUNTS OF 6-7 INCHES HAVE ALREADY OCCURRED IN PORTIONS OF EXTREME NORTHWEST GEORGIA...AND LARGER AREA OF 2-4 FROM NORTH OF ROME TO BLAIRSVILLE HAS BEEN OBSERVED. OUTSIDE OF THIS AREA...MOST LOCATIONS HAVE SEEN AN INCH OR LESS. THAT BEING SAID...ADDITIONAL RAINFALL OF 3-5 INCHES ARE POSSIBLE ACROSS NORTH GEORGIA...WITH 1-3 INCHES FROM A LAGRANGE TO MACON...TO AUGUSTA LINE. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING. 31 && .AVIATION... 18Z UPDATE... PRECIP FIELD ASSOCIATED WITH REMNANTS OF TROPICAL STORM LEE CONTINUES TO SPREAD NEWD AND OVER ATLANTA AREA...HELPING TO HOLD IFR-MVFR CIGS IN PLACE. EXPECT THE RAIN SHIELD TO CONTINUE THRU AT LEAST 09Z TONIGHT...HOWEVER THE GREATER TSRA THREAT SHOULD GREATLY DIMINISH BY 06Z WHEN CB IN TAF SHOULD SUFFICE. EXPECTING MAINLY IFR CIGS AND -RA TO PREVAIL FROM 06Z-15Z TUE...THEN -RA ENDS AND IFR CIGS POSSIBLY IMPROVE SLIGHTLY TO MVFR. SSE WINDS WITH 20-22KT GUSTS WILL PREVAIL THRU 09Z TUE...THEN DIRECTION SWINGS SSW WITH MAYBE A LIGHTER 18-20KT GUSTS AS MODELS AGREE ON TAKING THE CENTER OF LEE REMNANTS INTO NORTH GA BY 12Z TUE...WHICH SHOULD RELAX THE GRADIENT SLIGHTLY OVER ATLANTA AREA. WINDS GO WEST BY 21Z...THEN NW BY 00Z WED. //ATL CONFIDENCE...18Z UPDATE... MEDIUM TO HIGH CONFIDENCE ON ALL ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 78 60 77 / 100 40 40 20 ATLANTA 69 72 59 74 / 100 40 20 20 BLAIRSVILLE 67 70 58 70 / 100 70 40 30 CARTERSVILLE 68 71 60 73 / 100 70 20 20 COLUMBUS 69 77 62 79 / 100 30 10 20 GAINESVILLE 70 74 59 73 / 100 60 40 20 MACON 73 79 60 80 / 100 30 20 20 ROME 68 71 61 75 / 100 80 30 20 PEACHTREE CITY 68 72 58 75 / 100 40 20 20 VIDALIA 75 87 62 82 / 80 60 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DAWSON... DEKALB...DOOLY...DOUGLAS...FAYETTE...FLOYD...FORSYTH... GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK... HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JONES...LAMAR...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS... PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...TALIAFERRO... TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON...WALTON... WARREN...WASHINGTON...WEBSTER...WHITE...WILKES...WILKINSON. FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD... HENRY...JACKSON...JASPER...LUMPKIN...MADISON...MERIWETHER... MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE... PAULDING...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALIAFERRO...TOWNS...TROUP...UNION... WALKER...WALTON...WHITE...WHITFIELD...WILKES. && 31/39
Hazardous weather outlook, Sep 5, 4:58 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 458 PM EDT MON SEP 5 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-062100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 458 PM EDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT HEAVY RAIN AND ISOLATED TORNADOES ARE EXPECTED ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .SYNOPSIS... TROPICAL DEPRESSION LEE WILL MOVE SLOWLY NORTHEAST THROUGH TONIGHT AS A COLD FRONT APPROACHES NORTH GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE HEAVY RAIN AND ISOLATED TORNADOES ACROSS NORTH AND CENTRAL GEORGIA. THE MOST LIKELY AREA FOR HEAVY RAIN WILL BE NORTH OF A LINE FROM LAGRANGE TO EATONTON TO WASHINGTON. .DISCUSSION... THE EFFECTS OF TROPICAL DEPRESSION LEE WILL CONTINUE TO SPREAD NORTHEAST ACROSS CENTRAL AND NORTH GEORGIA THROUGH TONIGHT WITH DEEP TROPICAL MOISTURE AND MODERATE TO STRONG LOW LEVEL SHEAR. WITH THE TROPICAL ATMOSPHERE IN PLACE...RAINFALL WILL BE HEAVY AT TIMES. NORTH AND PORTIONS OF CENTRAL GEORGIA WILL RECEIVE AN ADDITIONAL 3 TO 5 INCHES OF RAINFALL WHICH WILL RESULT IN INCREASING RUNOFF AND POSSIBLE FLOODING ON CREEKS AND STREAMS. INSTABILITY IS NOT EXPECTED TO BE HIGH...HOWEVER THE INCREASING LOW LEVEL SHEAR WILL MAKE ISOLATED TORNADOES POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...EXCEPT THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Local storm report, Sep 5, 5:39 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
539 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG GADDISTOWN 34.71N 84.08W
09/05/2011 UNION GA 911 CALL CENTER
UNION COUNTY 911 RELAYED A REPORT OF A DOWNED TREE.
&&
RGARCIALocal storm report, Sep 5, 5:43 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG NIMBLEWILL 34.56N 84.14W
09/05/2011 LUMPKIN GA 911 CALL CENTER
LUMPKIN COUNTY 911 RELAYED REPORTS OF 1-2 DOWNED TREES.
&&
RGARCIALocal storm report, Sep 5, 5:49 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FUNNEL CLOUD BUCKHEAD 33.57N 83.36W
09/05/2011 MORGAN GA EMERGENCY MNGR
MORGAN COUNTY EMERGENCY MANAGEMENT REPORTED NEAR BUCKHEAD
IN MORGAN COUNTY. DETAILS VAGUE.
&&
RGARCIALocal storm report, Sep 5, 5:53 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG CANTON 34.24N 84.49W
09/05/2011 CHEROKEE GA PUBLIC
PUBLIC REPORTS NUMEROUS TREES AND POWER LINES DOWN. A
HOUSE HAD A TREE DOWNED ONTO IT ALONG MCRAY DRIVE.
&&
RGARCIALocal storm report, Sep 5, 6:02 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT MON SEP 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG COMER 34.06N 83.13W
09/05/2011 MADISON GA 911 CALL CENTER
MADISON COUNTY 911 RELAYED REPORTS OF 2 DOWNED TREES IN
COMER ALONG HWY 72.
&&
RGARCIASpecial weather statement, Sep 5, 6:04 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 PM EDT MON SEP 5 2011
GAZ023-034-052245-
604 PM EDT MON SEP 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN GWINNETT AND HALL
COUNTIES UNTIL 645 PM EDT...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAWRENCEVILLE...MOVING NORTH AT 45 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AS IT
MOVES ACROSS GWINNETT AND HALL COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUWANEE...LAWRENCEVILLE...DACULA...HOG MOUNTAIN...SUGAR
HILL...BUFORD...REST HAVEN...LAKE LANIER ISLANDS...CHESTNUT
MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY...AQUALAND PARK...FLOWERY
BRANCH...CANDLER...OAKWOOD AND GAINESVILLE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3440 8369 3407 8385 3400 8386 3389 8391
3395 8412 3419 8404 3419 8399 3424 8395
3427 8395 3428 8393 3435 8398 3444 8396
3446 8392
TIME...MOT...LOC 2204Z 197DEG 40KT 3402 8398The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 12:21 PM EDT | River Flood Warning | FFC | Dade | 59 hr |
| Sep 5, 12:22 PM EDT | Tornado Warning | FFC | Carroll, Haralson, Paulding | 23 min |
| Sep 5, 12:39 PM EDT | Tornado Warning | FFC | Troup | 36 min |
| Sep 5, 1:14 PM EDT | Tornado Warning | FFC | Heard, Troup | 20 min |
| Sep 5, 1:44 PM EDT | Tornado Warning | FFC | Carroll, Coweta | 31 min |
| Sep 5, 1:55 PM EDT | Tornado Warning | FFC | Douglas | 35 min |
| Sep 5, 2:10 PM EDT | Tornado Warning | FFC | Carroll, Heard | 35 min |
| Sep 5, 2:19 PM EDT | Tornado Warning | FFC | Harris, Muscogee | 41 min |
| Sep 5, 2:27 PM EDT | Tornado Warning | FFC | Cobb, Paulding | 48 min |
| Sep 5, 2:48 PM EDT | Flash Flood Warning | FFC | Catoosa, Dade, Walker | 6 hr |
| Sep 5, 2:48 PM EDT | Tornado Warning | FFC | Cherokee | 42 min |
| Sep 5, 2:56 PM EDT | Tornado Warning | FFC | Heard, Troup | 34 min |
| Sep 5, 2:58 PM EDT | Tornado Warning | FFC | Harris, Meriwether, Troup | 39 min |
| Sep 5, 3:00 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 30 min |
| Sep 5, 3:18 PM EDT | Tornado Warning | FFC | Carroll, Coweta, Heard | 42 min |
| Sep 5, 3:20 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Pulaski, Twiggs | 25 min |
| Sep 5, 3:23 PM EDT | Tornado Warning | FFC | Coweta, Meriwether | 37 min |
| Sep 5, 3:26 PM EDT | Tornado Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 34 min |
| Sep 5, 3:27 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 33 min |
| Sep 5, 3:29 PM EDT | Tornado Warning | FFC | Cherokee, Pickens | 31 min |
| Sep 5, 3:46 PM EDT | Tornado Warning | FFC | Cherokee, Pickens | 44 min |
| Sep 5, 3:50 PM EDT | Tornado Warning | FFC | Coweta, Fayette | 40 min |
| Sep 5, 3:57 PM EDT | Tornado Warning | FFC | Carroll, Cobb, Douglas, Paulding | 48 min |
| Sep 5, 4:01 PM EDT | Tornado Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens, Union | 44 min |
| Sep 5, 4:16 PM EDT | Tornado Warning | FFC | Morgan, Oconee | 29 min |
| Sep 5, 4:24 PM EDT | Tornado Warning | FFC | Carroll, Coweta, Douglas, Fulton | 36 min |
| Sep 5, 4:28 PM EDT | Tornado Warning | FFC | Clayton, DeKalb, Fulton, Henry | 47 min |
| Sep 5, 4:34 PM EDT | Tornado Warning | FFC | Jefferson | 20 min |
| Sep 5, 4:35 PM EDT | Tornado Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 40 min |
| Sep 5, 4:41 PM EDT | Tornado Warning | FFC | Greene, Morgan, Oconee | 49 min |
| Sep 5, 4:43 PM EDT | Tornado Warning | FFC | Clarke, Oconee, Oglethorpe | 47 min |
| Sep 5, 4:49 PM EDT | Tornado Warning | FFC | Cobb, Douglas, Fulton | 41 min |
| Sep 5, 4:57 PM EDT | Special Weather Statement | FFC | Crawford | 48 min |
| Sep 5, 5:02 PM EDT | Tornado Warning | FFC | Crawford | 18 min |
| Sep 5, 5:16 PM EDT | Tornado Warning | FFC | Cherokee, Dawson, Pickens | 44 min |
| Sep 5, 5:16 PM EDT | Tornado Warning | FFC | Madison | 44 min |
| Sep 5, 5:30 PM EDT | Special Weather Statement | FFC | Cobb | 30 min |
| Sep 5, 6:04 PM EDT | Special Weather Statement | FFC | Gwinnett, Hall | 41 min |
| Sep 5, 6:57 PM EDT | Special Weather Statement | FFC | Towns | 33 min |
| Sep 5, 7:21 PM EDT | Special Weather Statement | FFC | Cherokee | 39 min |
Nearby
Tornado Warnings in Georgia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.